What can I do about white spots on skin?
If your skin has been affected by vitiligo or has been damaged by the sun, it has stopped producing melanin and the pigment has gone. This cannot come back and can only be disguised.
Using a fake tan product or concealers may be the best option. If your white patches are caused by skin conditions such as eczema, you can treat the underlying condition and your skin should return to normal.
One approach that is gaining popularity is to treat the surrounding skin in an attempt to disguise the white patches. This is done with lasers and results in lightening the skin around the white spot to make it less obvious. This works well when there are more white patches than dark.
What does a normal mole look like?
While your white spots may be permanent, there are some remedies that have been suggested as good ways of disguising or improving the way the white spots look.
Coconut oil applied to the skin is an anti-inflammatory that will encourage the growth of new pigment. Ginger is thought to improve circulation which can have an effect on vitiligo while red clay can be a good topical application and can change the appearance of the skin tone.
If you eat more copper (by using copper pots) you can aid in the production of melanin which may help prevent future melanin loss.
Avoiding white spots
The best treatment for white spots is prevention. In the case of sun damage, the health of your skin is entirely in your hands.
By using sunscreen, staying out of the sun, not using sunbeds and avoiding being sunburned, you can prevent the damage that UV can cause to your melanin-producing cells – thereby preventing white spots.
Those spots caused by bacterial infections or eczema can be prevented by the use of the correct medicines or by avoiding those foods or chemicals that cause it.
You should also be aware that if you have white spots that are caused by sun exposure, you may also be prone to moles and skin cancer. Make sure you check your skin regularly and that you take any skin concerns to your doctor.